Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 78, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 23, 2007, 6:27 PM EDT for Calhoun County, Eaton County, Ionia County, Michigan. It was in force for 67 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 6:27 PM EDT (22:27 UTC)
- Expired
- Aug 23, 2007, 7:34 PM EDT
- In force
- 67 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, MI, Eaton County, MI, Ionia County, MI
The radar
The Grand Rapids radar (KGRR), 52 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 6:30 PM EDT | TSTM WND DMG | Albion, MI | NUMEROUS LARGE TREES DOWN IN ALBION. |
| Aug 23, 6:36 PM EDT | TSTM WND DMG | Verona, MI | 6-8 INCH LIMBS DOWN ON 15 MILE ROAD NEAR VERONA. |
| Aug 23, 6:38 PM EDT | TSTM WND DMG | Beadle Lake, MI | LARGE LIMBS DOWN AND TREE DOWN ON WIRES ON BEADLE LAKE ROAD |
| Aug 23, 6:40 PM EDT | TSTM WND GST 60 | Wattles Park, MI | |
| Aug 23, 6:45 PM EDT | TSTM WND DMG | Battle Creek, MI | TREES AND POWER LINES DOWN THROUGHOUT THE CITY. THREE LANES OF THE M-66 AND DICKMAN ROAD INTERSECTION ARE BLOCKED. M-37 IS BLOCKED NEAR SAINT MARYS LAKE. |
| Aug 23, 6:52 PM EDT | TSTM WND DMG | Marshall, MI | LARGE TREE LIMBS OF 18 INCHES DOWN ON HOUSE. |
| Aug 23, 7:04 PM EDT | TSTM WND DMG | 5 N Eaton Rapids, MI | TREE ON HOUSE. HOUSE COLLAPSED. ON SCOUT ROAD NORTH OF CLOUMBIA ROAD. |
| Aug 23, 7:17 PM EDT | TSTM WND DMG | 2 Sw Saranac, MI | 14 INCH DIAMETER LIMB DOWN AT PECK LAKE AND KYSER RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 4:09 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 232228
SVRGRR
MIC025-045-067-232345-
/O.NEW.KGRR.SV.W.0078.070823T2227Z-070823T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
627 PM EDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IONIA COUNTY IN SOUTH CENTRAL MICHIGAN
EATON COUNTY IN SOUTH CENTRAL MICHIGAN
CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN
* UNTIL 745 PM EDT
* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 27 MILES SOUTHWEST OF SARANAC TO 17 MILES
NORTHWEST OF SPRINGFIELD TO 10 MILES WEST OF SPRINGFIELD TO 38
MILES SOUTHWEST OF BATTLE CREEK...AND MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OAK PARK...LEVEL PARK AND SPRINGFIELD BY 635 PM EDT
VERONA...SUNRISE HEIGHTS AND ST MARYS LAKE BY 640 PM EDT
WATTLES PARK...STANLEY CORNERS AND PENNFIELD BY 645 PM EDT
POTTERS CORNERS BY 650 PM EDT
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
DAMAGING WINDS IN EXCESS OF 70 MILES AN HOUR ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAT...LON 4308 8532 4281 8527 4277 8505 4245 8507
4238 8526 4210 8528 4212 8476 4246 8472
4246 8464 4275 8465 4281 8489 4311 8488
$$
932 follow-up statements
000
WWUS53 KGRR 232258
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
658 PM EDT THU AUG 23 2007
MIC025-045-067-232345-
/O.CON.KGRR.SV.W.0078.000000T0000Z-070823T2345Z/
IONIA MI-EATON MI-CALHOUN MI-
658 PM EDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CALHOUN...EATON AND IONIA COUNTIES...
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SARANAC TO CHARLOTTE TO MARSHALL AND TEKONSHA
MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MUIR...COLLINS...WEST WINDSOR AND CONDIT BY 705 PM EDT
DELTA CENTER BY 710 PM EDT
DAMAGING WINDS IN EXCESS OF 70 MILES AN HOUR ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAT...LON 4308 8532 4281 8527 4277 8505 4245 8507
4238 8526 4210 8528 4212 8476 4246 8472
4246 8464 4275 8465 4281 8489 4311 8488
$$
DUKE000
WWUS53 KGRR 232334
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
732 PM EDT THU AUG 23 2007
MIC025-045-067-232342-
/O.CAN.KGRR.SV.W.0078.000000T0000Z-070823T2345Z/
IONIA MI-EATON MI-CALHOUN MI-
732 PM EDT THU AUG 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN...EATON AND IONIA
COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4308 8532 4281 8527 4277 8505 4245 8507
4238 8526 4210 8528 4212 8476 4246 8472
4246 8464 4275 8465 4281 8489 4311 8488
$$
DUKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:30 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 23, 3:30 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 PM EDT THU AUG 23 2007 LATEST UPDATE...ALL SECTIONS BUT LONG TERM AND AVIATION... .SYNOPSIS...(330 PM EDT THU AUG 23 2007) ROUNDS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH FRIDAY NIGHT ACROSS THE SOUTHERN GREAT LAKES REGION. A FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE AREA...WITH LOW PRESSURE CENTERS RIDING ALONG THE FRONT. THE AREAS OF LOW PRESSURE TOUCH OFF SHOWERS AND STORMS AS THEY MOVE THROUGH. SEVERE WEATHER IS VERY POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT. WINDS IN EXCESS OF 65 MPH WILL BE POSSIBLE AS WELL AS HEAVY RAIN. SKYWARN SPOTTER ACTIVATION APPEARS LIKELY. && .SHORT TERM... (330 PM EDT THU AUG 23 2007) STORMS ARE ALREADY FIRING TO THE NORTH OF GRAND RAPIDS ON WHAT APPEARS TO BE A TAIL OF VORTICITY FROM EARLIER CONVECTION. IN ADDITION...SEVERE THUNDERSTORMS ARE PROGRESSING ENE FROM NORTHERN ILLINOIS. SIGNIFICANT DAMAGE/WINDS ARE NOTED IN THE LSR/S OUT OF THE CENTRAL ILLINOIS OFFICE (CHILSRILX)...WITH ESTIMATED 100 MPH WINDS AND SEMI TRUCKS BLOWN OVER. SIGNIFICANT WINDS...REMAIN LIKELY WITH THE ACTIVITY THIS AFTERNOON AND EVENING...ESPECIALLY THE CONVECTION MOVING TOWARD SOUTHWEST LOWER MICHIGAN OUT OF NORTHERN ILLINOIS. MEAN LAYER CAPE VALUES OVER SOUTHERN LOWER MICHIGAN ARE RISING TOWARD 2000 J/KG WITH LI/S DROPPING TO -6 C. ADDITIONAL STORMS WILL BE POSSIBLE TONIGHT IN THE WAKE OF THIS EVENING/S CONVECTION AS LOW LEVEL BOUNDARIES ABOUND. GFS HAS ANOTHER 850MB LLJ MAX DIRECTED AT SOUTHWEST LOWER MICHIGAN TOWARD 12Z...SO WE COULD HAVE ANOTHER ROUND LATE. FRIDAY AND FRIDAY NIGHT ANOTHER WAVE OF LOW PRESSURE MOVES ALONG THE FRONT WITH ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED. FORECAST AREA REMAINS IN A SLIGHT RISK FOR SEVERE STORMS IN THIS TIME FRAME. SATURDAY AND SATURDAY NIGHT SHOULD BE MUCH QUIETER...AS THE COLD FRONT SETTLES SOUTH OF THE AREA AND ALLOWS COOLER...DRIER AIR TO FILTER INTO THE REGION. && .LONG TERM... (254 PM EDT THU AUG 23 2007) DIDN/T MAKE WHOLESALE CHANGES TO THE GRIDS. DRY WX EXPECTED UNTIL TUESDAY WHEN THE NEXT FRONTAL BOUNDARY MOVES THROUGH. NEAR SEASONAL TEMPS EXPECTED. && .AVIATION...(254 AM EDT THU AUG 23 2007 ) VFR CONDITIONS THIS AFTERNOON WILL CHANGE DRASTICALLY AS SEVERE STORMS MOVE INTO THE CWA BY 23Z. MVFR/IFR CONDITIONS ARE POSSIBLE ALONG WITH STRONG WINDS WITH THESE STORMS. OVERNIGHT...MVFR VISIBILITIES EXPECTED WITH LINGERING SHOWERS. && .MARINE... (330 PM EDT THU AUG 23 2007) MAINTAINED THE SMALL CRAFT ADVISORY NORTH OF HOLLAND AS SOUTHWEST WINDS INCREASE THIS EVENING. STORMS THIS EVENING WILL LOCALLY INCREASE WIND AND WAVES AS WELL. && .HYDROLOGY... (330 PM EDT THU AUG 23 2007) ALL AREA RIVERS REMAIN HIGHER THAN NORMAL..BUT ARE FOR THE MOST PART WELL BELOW FLOOD STAGE. ADDITIONAL HEAVY RAIN IS EXPECTED TONIGHT THROUGH FRIDAY NIGHT. PRECIPTABLE WATER VALUES REMAIN IN EXCESS OF 2.00 INCHES INTO FRIDAY NIGHT...SO STORMS SHOULD BE EFFICIENT HEAVY RAIN PRODUCERS. THINKING IS NOW THAT WE WILL BE ABLE TO ABSORB A GOOD DEAL OF THE RAIN...BUT WE WILL BE MONITORING RIVER LEVELS AN AREAL FLOODING POTENTIAL AS WELL. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY NEARSHORE WATERS OF LAKE MI FROM HOLLAND TO MANISTEE FROM 8 PM TONIGHT THROUGH 10 AM FRIDAY. && SYNOPSIS: DUKE SHORT TERM: DUKE LONG TERM: 93 AVIATION: 93 MARINE: DUKE HYDROLOGY: DUKE
Hazardous weather outlook, Aug 23, 5:06 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED STORM AND SEICHE INFO NATIONAL WEATHER SERVICE GRAND RAPIDS MI 506 PM EDT THU AUG 23 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-240830- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 506 PM EDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STORMS ARE EXPECTED TO SWEEP INTO SOUTHWEST LOWER MICHIGAN FROM SOUTHERN LAKE MICHIGAN BETWEEN 500 PM AND 600 PM. THE SQUALL LINE WILL THEN SWEEP ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 96 THROUGH 900 PM. DAMAGING WINDS ARE A SIGNIFICANT THREAT. THESE STORMS HAVE A LONG HISTORY OF PRODUCING WIND DAMAGE ACROSS NORTHERN ILLINOIS. WIND GUSTS IN EXCESS OF 70 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS IN THE LINE. THE STORM PREDICTION CENTER CONTINUES TO HAVE MUCH OF THE AREA IN A MODERATE RISK FOR SEVERE WEATHER. GIVEN A SQUALL LINE OF THIS MAGNITUDE...A SEICHE ON THE SOUTHERN END OF LAKE MICHIGAN IS POSSIBLE. A SEICHE IS A SLOSHING OF WATER ACROSS THE LAKE IN THE WAKE OF THE STRONG WINDS. SIGNIFICANT RISES IN WATER LEVELS CAN OCCUR IN SHORT TIME SPANS. THIS WILL MAKE RIP CURRENTS MORE LIKELY LATER THIS EVENING...AS WELL AS MAKING QUICK WATER LEVEL RISES POSSIBLE. HEAVY RAIN WILL BE A SIGNIFICANT THREAT AS WELL WITH A TROPICAL AIRMASS IN PLACE. SOME HAIL IS POSSIBLE WITH THE STRONGEST STORMS...BUT MUCH OF IT SHOULD REMAIN BELOW SEVERE LEVELS. HEAT INDICES OF 95 TO 100 ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...MAINLY SOUTH OF A LINE FROM MUSKEGON TO MOUNT PLEASANT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT AS AN ACTIVE FRONTAL BOUNDARY REMAINS STALLED FROM MICHIGAN SOUTHWEST TO THE CENTRAL PLAINS. SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE TO BE A THREAT. THE FRONTAL BOUNDARY WILL FINALLY MOVE SOUTHEAST OF THE AREA DURING THE DAY SATURDAY...AND A STRETCH OF DRY WEATHER WILL FOLLOW FOR SUNDAY THROUGH TUESDAY. THE NEXT CHANCE OF STORMS WILL RETURN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE HIGHLY LIKELY LATER THIS AFTERNOON AND EVENING. LMZ844>849-240830- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 506 PM EDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STORMS ARE EXPECTED TO SWEEP ACROSS SOUTHERN LAKE MICHIGAN BETWEEN 500 PM AND 600 PM. THE SQUALL LINE WILL THEN SWEEP ACROSS SOUTHERN LOWER MICHIGAN ALONG AND SOUTH OF INTERSTATE 96 THROUGH 900 PM. DAMAGING WINDS ARE A SIGNIFICANT THREAT WITH THIS LINE OF STORMS. THESE STORMS HAVE A LONG HISTORY OF PRODUCING WIND DAMAGE ACROSS NORTHERN ILLINOIS. WIND GUSTS IN EXCESS OF 70 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS IN THE LINE. THE STORM PREDICTION CENTER CONTINUES TO HAVE MUCH OF THE AREA IN A MODERATE RISK FOR SEVERE WEATHER. GIVEN A SQUALL LINE OF THIS MAGNITUDE...A SEICHE ON THE SOUTHERN END OF LAKE MICHIGAN IS POSSIBLE. A SEICHE IS A SLOSHING OF WATER ACROSS THE LAKE IN THE WAKE OF THE STRONG WINDS. SIGNIFICANT RISES IN WATER LEVELS CAN OCCUR IN SHORT TIME SPANS. THIS WILL MAKE RIP CURRENTS MORE LIKELY LATER THIS EVENING...AS WELL AS MAKING QUICK WATER LEVEL RISES POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT AS AN ACTIVE FRONTAL BOUNDARY REMAINS STALLED FROM MICHIGAN SOUTHWEST TO THE CENTRAL PLAINS. SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE TO BE A THREAT. THE FRONTAL BOUNDARY WILL FINALLY MOVE SOUTHEAST OF THE AREA DURING THE DAY SATURDAY...AND A STRETCH OF DRY WEATHER WILL FOLLOW FOR SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE HIGHLY LIKELY LATER THIS AFTERNOON AND EVENING. MEADE DUKE
In the hours before
Local storm report, Aug 23, 3:58 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 PM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FUNNEL CLOUD 2 W EDMORE 43.41N 85.08W
08/23/2007 MONTCALM MI TRAINED SPOTTER
SOME ROTATION WAS NOTED AROUND THE SIX LAKES AREA WEST OF
EDMORE.
&&
BHOVINGSpecial weather statement, Aug 23, 4:15 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 415 PM EDT THU AUG 23 2007 MIZ052-232045- GRATIOT- 415 PM EDT THU AUG 23 2007 ...SPECIAL WEATHER STATEMENT... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ALMA...MOVING EAST AT 35 MPH. FUNNEL CLOUDS...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE...ALMA AND ST. LOUIS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4344 8482 4332 8480 4337 8451 4345 8455 93
Local storm report, Aug 23, 4:44 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
444 PM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TORNADO 5 NW VESTABURG 43.45N 84.98W
08/23/2007 MONTCALM MI COUNTY OFFICIAL
CONFIRMED TORNADO TOUCHDOWN NEAR THE INTERSECTION OF
VICTORYVILLE RD AND CUTLER. MINIMAL DAMAGE TO SHEDS WAS
REPORTED.
&&
BHOVINGLocal storm report, Aug 23, 5:54 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
554 PM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM MARINE TSTM WIND SOUTH HAVEN 42.40N 86.27W
08/23/2007 M69 MPH VAN BUREN MI OFFICIAL NWS OBS
REPORTED BY GLERL BUOY.
&&
BHOVINGLocal storm report, Aug 23, 6:04 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
604 PM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM MARINE TSTM WIND SOUTH HAVEN 42.40N 86.27W
08/23/2007 M69.00 MPH VAN BUREN MI OFFICIAL NWS OBS
REPORTED BY GLERL WEATHER OBSERVING SYSTEM. CORRECTED
FROM THE PREVIOUS REPORT.
&&
BHOVINGLocal storm report, Aug 23, 6:24 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
624 PM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST KALAMAZOO 42.27N 85.59W
08/23/2007 M59 MPH KALAMAZOO MI ASOS
OFFICIAL REPORT FROM ASOS.
&&
BHOVINGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:07 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 38 min |
| Aug 22, 8:31 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 44 min |
| Aug 22, 8:41 PM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 49 min |
| Aug 22, 8:50 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 40 min |
| Aug 22, 9:26 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Montcalm | 64 min |
| Aug 22, 9:33 PM EDT | Special Weather Statement | GRR | Clinton | 27 min |
| Aug 22, 9:48 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot | 72 min |
| Aug 23, 1:28 AM EDT | Special Weather Statement | GRR | Van Buren | 62 min |
| Aug 23, 2:19 AM EDT | Special Weather Statement | GRR | Kalamazoo | 56 min |
| Aug 23, 2:56 AM EDT | Special Weather Statement | GRR | Calhoun, Jackson | 64 min |
| Aug 23, 3:55 AM EDT | Severe Thunderstorm Warning | GRR | Jackson | 35 min |
| Aug 23, 4:04 AM EDT | Severe Thunderstorm Warning | GRR | Ingham | 41 min |
| Aug 23, 3:32 PM EDT | Tornado Warning | GRR | Isabella, Mecosta, Montcalm | 58 min |
| Aug 23, 4:15 PM EDT | Special Weather Statement | GRR | Gratiot | 30 min |
| Aug 23, 4:24 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 28 min |
| Aug 23, 4:30 PM EDT | Tornado Warning | GRR | Isabella | 30 min |
| Aug 23, 4:50 PM EDT | Special Marine Warning | GRR | 85 min | |
| Aug 23, 5:17 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kalamazoo, Van Buren | 88 min |
| Aug 23, 5:57 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 69 min |
| Aug 23, 6:15 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Kent | 60 min |
| Aug 23, 6:53 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ingham, Jackson | 65 min |
| Aug 23, 7:11 PM EDT | Special Weather Statement | GRR | Gratiot, Montcalm | 64 min |
| Aug 23, 7:31 PM EDT | Special Marine Warning | GRR | 89 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.